Is it safe to take Cefdinir for strep throat?
User rating for this question
I have been given cifdinir 300mg for the treatment of a strep throat. Looking at the possible side effects do you think this treatment too radical for my strep condition...no cancers present or known.? XXXXXXX correct spelling of drug taken is Cefdinir
Posted Thu, 23 Jan 2014 in Medicines and Side Effects
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer: No worries for now. Drug generally safe Detailed Answer: Hi and thanks for the query, Cifdinir is a broad spectrum antibiotic that is a broad spectrum antibiotic, effective against Strep infection. It is true that this drug is associated with side effects. however, it is worth noting that these side effects are generally very rare, like abdominal upset and rashes. Taking the drug with food or m ilk greatly reduces the possibility of developing any side effects. In my opinion, and from prior experience, I do not think the treatment is actually radical. It is well suited for the treatment of this infection. taking the drug as recommended by your doctor and with food reduces possibility of side effects. This does not however exclude the fact that you should tell your doctor in case you experience any abnormal events while taking the drug. I recommend you to stay calm, take the drug as prescribed. No worries for now. Thanks and kind regards. Please, do feel free asking any follow up questions in case of need. I would glad making my humble contribution. Kind regards as I wish you the best of health. Dr Bain